Open Access
November 1999 A conversation with Chin Long Chiang
Zhaohai Li
Statist. Sci. 14(4): 457-470 (November 1999). DOI: 10.1214/ss/1009212522


Chin Long Chiang, Professor in the Graduate School, Univer- sity of California, Berkeley, was born on November 12,1914, in Ningbo, Zhejiang Province, China. He received his in economics in 1940 from National Tsing Hua University in China; his in 1948 and his Ph.D. degree in 1953, both in statistics from University of California, Berkeley.Dr.Chiang was on the U. C. Berkeley faculty for 36 years and has served as Chairman of the Program in Biostatistics, of the Division of Measurement Sciences and of the Faculty of the School of Public Health,and as Co-chairman of the Group of Biostatistics. When he retired in l987, the University honored him with “The Berkeley Citation ” award for his “distinguished achievement.” He was recalled to active duty in 1996. Dr.Chiang has been invited as a visiting professor at the following universities: Harvard; Yale; Pittsburgh; North Carolina; Emory; Michigan; Minnesota; Texas; Vanderbilt; and Washington at Seattle. He has given courses at Peking University, Beijing Medical University and Tongji Medical University, all in China, and at Tunghai University in Taiwan. In addition to his many scientific articles, he has published four books, two of which are about stochastic processes. Three of his books have been translated into Chinese and one into Japanese. Professor Chiang is a Fellow of the American Statistical Association, of the Institute of Mathematical Statistics and of the Royal Statistical Society of London. He has served as a special consultant to several national and international agencies. Professor Chiang is residing with his wife in Berkeley, California. They have two sons and one daughter, and two grandsons.


Download Citation

Zhaohai Li. "A conversation with Chin Long Chiang." Statist. Sci. 14 (4) 457 - 470, November 1999.


Published: November 1999
First available in Project Euclid: 24 December 2001

zbMATH: 1059.01538
MathSciNet: MR1765178
Digital Object Identifier: 10.1214/ss/1009212522

Rights: Copyright © 1999 Institute of Mathematical Statistics

Vol.14 • No. 4 • November 1999
Back to Top